U.S. doctors online nowAsk doctors free
Arlington, VA
A 36-year-old female asked:

I've been taking 25 mg zoloft (sertraline) for 2.5 weeks experiencing rash moderate itching. my dr says i can just stop taking it - i thought you are supposed to wean off? what can relieve this itching?

2 doctor answers4 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
Zoloft (sertraline) allergy?: In cases of allergy it's probably better to stop the medicine than continue to itch. Also you've been on a very low dose for relatively short time. You'll probably be fine -- and may stop scratching too. There are other medications that may help the problem that resulted in the zoloft prescription. Benadryl (diphenhydramine) can help the itching, in meantime. Work with your doctor, and get well.
Dr. Barbara Srur
Psychiatry 43 years experience
Benadryl (diphenhydramine) otc: 25 mg of zoloft is a low dose and you have not been on it for a long time. You can stop it now. Benadryl (diphenhydramine) ( over the counter, also called diphenylhydramine) 50 mg at night might help the itching. Take it at night to avoid excessive sedation. If the itching continues in the morning, you can take a 25mg tablet, up to 3 times per day. Stop the Benadryl (diphenhydramine) when your itching ceases.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.